MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM/130 DEG TI CANN TFNA 380MM/LEFT - STERILE; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM/130 DEG TI CANN TFNA 380MM/LEFT - STERILE; ROD,FIXATION,INTRAMEDULLARY
Model Number 04.037.159S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Pain (1994); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient identifier: (b)(6).Complainant part is expected to be returned for manufacturer review/ investigation but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/ or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, the broken proximal femoral nailing system (tfna) long nail and the titanium helical blade were removed due to delayed healing and non-union.The patient mentioned that she was simply doing housework and felt pain in the left hip.X rays showed that the tfna broke, distal to the helical blade.The surgeon removed the one (1) distal interlock 5.0mm locking screw and put extraction instrument on the helical blade.They then connected the extraction bolt to the proximal instrumented end of the tfna and removed the helical blade.They extracted the broken proximal end then proceeded to attempt to remove the distal broken portion of the tfna nail with an extraction hook with no success for two (2)- three (3)hours, then moved to the distal femur to make an opening hole distal to the nail so they can drive out the nail from the distal (retrograde) end.They proceeded in driving the nail until the instrumented proximal portion of the nail was exposed outside of the soft tissue.They put the extraction hook back into the nail and pulled it completely out.The broken tfna was replaced with a titanium trochanteric fixation nail (tfn) and a removed helical blade for a new helical blade.The original date of surgery was on (b)(6) 2019.There were no complications outside of the extended time it took to remove broken nail.The procedure was successfully completed.The patient outcome was good.Concomitant device reported: titanium helical blade (part number 04.038.385, lot h853393, quantity 1), screws: locking (part number unknown, lot unknown, quantity unknown), end caps: tfna (part number 355.399s, lot unknown, quantity 1).This report involves one (1) 11mm/130 deg ti cann tfna 380mm/left ¿ sterile.This is report 1 of 1 for (b)(4).This product complaint (b)(4) is related to (b)(4).This (b)(4) captures the post-operative event that the broken proximal femoral nailing system (tfna) long nail and the titanium helical blade were removed due to delayed healing and non-union while, (b)(4) captures the intra-operative event that during removal there was an additional intervention that was required to remove nail.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.A product investigation was conducted.Visual inspection: the 11mm/130 deg ti cann tfna 380mm/left - sterile (p/n: 04.037.159s, lot #: h869296) was returned and received at us cq.Upon visual inspection, it was observed that the device was broken through the walls of the helical blade opening of the nail.A drill mark was noted to the device.There were scratches on the device which have no impact on the device functionality.No other issues were identified with the returned device.Dimensional inspection: the outer diameter of the device was measured and is within the specification as per the relevant drawing.Document/specification review: based on the date of manufacture the relevant drawings, reflecting the current and manufactured revision were reviewed.The device received was broken.Hence confirming the allegation.Investigation conclusion: the complaint condition was confirmed for the 11mm/130 deg ti cann tfna 380mm/left - sterile (p/n: 04.037.159s, lot #: h869296).There were no issues during the manufacture of this product that would contribute to this complaint condition.During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition.Appropriate actions have been taken previous to this complaint to investigate tfna nail breakage and associated drill marks/damage at the head element hole/blade aperture.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.A device history record (dhr) review was conducted: manufacturing location: monument manufacturing date: (b)(6) 2019.Expiration date: (b)(6) 2029.Part number: 04.037.159s, 11mm/130 deg ti cann tfna 380mm/left- sterile.Lot number: h869296 (sterile).Lot quantity: 6.Work order traveler met all inspection acceptance criteria.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component part(s) reviewed: part number: 04.037.942.2, lock prong, 130 degree tfna lot number: 3l69966 lot quantity: 96 purchased finished goods traveler met all inspection acceptance criteria.Part number: 04.037.912.4, wave spring, shim ended lot number: h761704 lot quantity: 1,000 work order traveler met all inspection acceptance criteria.Inspection sheet, incoming final inspection met all inspection acceptance criteria.Material certificate and certificate of conformance and quality history card were reviewed and determined to be conforming.Part number: 04.037.912.3, tfna lock drive lot number: h850016 lot quantity: 150 work order traveler met all inspection acceptance criteria.Inspection sheet met all inspection acceptance criteria.Part number: 21127, timoagri16.00 lot number: h846839 lot quantity: 2,906 lbs.Certificate of analysis was reviewed and determined to be conforming.Lot summary report dated 28-feb-2019 met all inspection acceptance criteria.Raw material receiving / putaway checklist met all inspection acceptance criteria.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
11MM/130 DEG TI CANN TFNA 380MM/LEFT - STERILE
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10065094
Report Number2939274-2020-02369
Device Sequence Number16335207
Product Code HSB
UDI-Device Identifier10886982096678
UDI-Public(01)10886982096678
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.037.159S
Device Catalogue Number04.037.159S
Device Lot NumberH869296
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/21/2020
Initial Date Received by Manufacturer 05/05/2020
Supplement Date Received by Manufacturer05/21/2020
Initial Report FDA Received Date05/18/2020
Supplement Report FDA Received Date06/08/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TFNA FENESTRATED HELICAL BLADE 85MM; UNK - END CAPS: TFNA; UNK - SCREWS: LOCKING
Outcome Attributed to Adverse Event Required Intervention;